Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2007, 8:20 PM EDT for Pike County, Ross County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2007, 8:20 PM EDT (00:20 UTC)
- Expired
- Aug 9, 2007, 9:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:54 PM EDT, 26 minutes earlier.
Area forecast discussion, Aug 9, 7:54 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT THU AUG 9 2007
.SYNOPSIS...
A COLD FRONT WILL PASS SOUTHEAST ACROSS THE REGION TONIGHT
BRINGING SHOWERS AND THUNDERSTORMS AHEAD OF IT. HIGH PRESSURE
WILL BUILD INTO THE LOWER GREAT LAKES AND OHIO VALLEY FRIDAY AND
FRIDAY NIGHT. THIS HIGH WILL BRING SOMEWHAT COOLER AND DRIER AIR
TO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A PREFRONTAL TROF/CONVERGENT BOUNDARY WAS NOTED ON OBSERVATIONS
AND VISIBLE SATELLITE IMAGERY FROM NW OHIO...SOUTHWEST INTO SRN
INDIANA. A COLD FRONT WAS NOTED ACRS THE UPR MIDWEST/MIDDLE MS
RIVER VLY. SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR MAINLY WITH
THE PREFRONTAL TROF LATE THIS AFTN AND THIS EVENING. THE TROF WILL
INTERACT WITH HIGH MLCAPE VALUES OF 2000 TO 3000 J/KG. THIS
CONVERGENCE WILL BE SUPPORTED BY TWO MCVS ALOFT...WHICH WERE NOTED
OVER CNTRL INDIANA AND SE LOWER MICHIGAN. WITH MODERATE SHEAR
ACRS THE REGION...THE STAGE IS SET FOR ORGANIZED CONVECTION WITH
DAMAGING WINDS BEING THE PRIMARY SEVERE WX THREAT. CONVECTION MAY
FORM INTO A SQUALL LINE. TIME WILL TELL IF THIS COMES TO FRUITION.
ALL IN ALL...SEVERE THUNDERSTORM WATCH 575 CONTINUES ROUGHLY FOR
THE NRN THIRD OF THE CWFA UNTIL 8 PM EDT. ANOTHER WATCH MAY BE
NEED SOUTH OF THIS IF CONVECTION GETS GOING ACRS CNTRL AND SRN
INDIANA. POPS ARE TAILORED FROM LIKELY NORTH TO SCATTERED SOUTH.
THE AFOREMENTIONED COLD FRONT WILL ENTER THE WRN CWFA LATE THIS
EVENING. ONLY A SMALL CHC OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED WITH THE ACTUAL COLD FRONT.
HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS WILL BE LEFT IN TACT
THROUGH TONIGHT AS HOT TEMPERATURES AND HIGH HUMIDITY WILL
CONTINUE INTO AT LEAST THE EVENING HOURS...WITH MUGGY CONDITIONS
OVERNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
COLD FRONT WILL PUSH SOUTHEAST ACRS THE REGION FOR THE REMAINDER
OF THE OVERNIGHT HOURS. AGAIN...ONLY A SMALL CHC OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE ACTUAL FRONT. SKIES ARE
EXPECTED TO BECOME PARTLY CLOUDY BY FRIDAY MORNING.
SFC HIGH PRESSURE WILL BUILD ACRS THE GREAT LAKES AND LOWER OHIO
VALLEY REGION FRIDAY AND FRIDAY NIGHT. THE HIGH WILL BRING SOMEWHAT
COOLER AND DRIER AIR WITH IT. HAVE TAKEN A BLEND OF THE MAV/MET
VALUES...WHICH YIELD HIGHS IN THE UPPER 80S NORTH TO THE LOWER 90S
SOUTH AND SOUTHWEST. OVERNIGHT LOWS FRIDAY NIGHT WILL RANGE FROM
THE LOWER TO MID 60S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE RIDGING WILL BE IN PLACE ACROSS THE ERN GREAT LAKES INTO THE
OHIO VALLEY AT THE BEGINNING OF THE EXTENDED. THIS FEATURE MOVES
EAST TO THE ATLANTIC COAST BY SUNDAY AS MIDLEVEL RIDGE MOVES
OVERHEAD. THIS PLACES CWA IN QUICK RETURN SOUTHERLY FLOW BY
SUNDAY. GFS WARMS H8 TEMPS VERY AGGRESSIVELY TO 25C ON
SUNDAY...RESULTING IN TEMPS IN THE UPPER 90S PER 12Z MEX GUIDANCE.
WITH FRONT APPROACHING FROM THE NORTH ON SUNDAY...COULD SEE
COMPRESSIONAL HEATING BRINGING A QUICK WARMUP...BUT GFS TEMPS SEEM
OVERDONE. THEREFORE TRENDED MEX NUMBERS DOWN CLOSER TO MEN GUIDANCE
WITH HIGHS IN THE LOW TO MID 90S ON SUNDAY. STILL UNCERTAINTIES IN
TIMING WITH WEAK FRONT EARLY NEXT WEEK. GFS IS THE QUICKEST OF THE
NCEP ENSEMBLE BRINGING FROPA OVERNIGHT SUNDAY. FOR NOW MAINTAINED
SLOWER TIMING WITH FROPA ON MONDAY FOR CONSISTENCY. ALSO ADDED
CHANCE POPS TO THE NORTH SUNDAY NIGHT AND MONDAY WITH FROPA BECOMING
MORE CERTAIN. TRENDED FCST TOWARD 00Z GFS ENS MEAN FOR THE
REMAINDER OF THE EXTENDED FORECAST. WITH NWRLY UPPER FLOW NEXT
WEEK...TIMING OF ANY PRECIP CHANCES IS TOO DIFFICULT THIS FAR OUT
AND WILL MAINTAIN DRY FORECAST TUES-THURS.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
CONVECTION IS BEGINNING TO WIND DOWN AS PREFRONTAL WAVE MOVES EAST
AND INSTABILITY DECREASES WITH LOSS OF DAYTIME HEATING. KEPT CB OR
THUNDERSTORMS FOR 1 TO 2 HOURS FOR RESIDUAL ACTIVITY.
MVFR MIST MAY FORM IN PERSISTENT LOW LEVEL MOISTURE LATE TONIGHT SO
KEPT FROM PREVIOUS FORECAST. REST OF TAFS VFR WITH HIGH PRESSURE
MOVING IN.
OUTLOOK...NO SIG WX EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR OHZ026-034-035-042>046-
051>056-060-062>065-073-074.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR OHZ061-
070>072-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR INZ050-058-059.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR INZ066-
073>075-080.
&&Hazardous weather outlook, Aug 9, 1:40 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 140 PM EDT THU AUG 9 2007 INZ050-058-059-OHZ060-062>064-073-074-101745- WAYNE-FAYETTE IN-UNION IN-PREBLE-GREENE-FAYETTE OH-PICKAWAY-ROSS- HOCKING- 140 PM EDT THU AUG 9 2007 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. TEMPERATURES ARE FORECAST TO APPROACH THE MID 90S ON THURSDAY WITH HEAT INDICES AS HIGH AS 104 DEGREES. AS A FRONTAL BOUNDARY APPROACHES THE REGION...THERE IS A SLIGHT RISK FOR SCATTERED THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WINDS FOR THURSDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. OHZ026-034-035-042>046-051>056-065-101745- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAIRFIELD- 140 PM EDT THU AUG 9 2007 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 575 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. TEMPERATURES ARE FORECAST TO APPROACH THE MID 90S ON THURSDAY WITH HEAT INDICES AS HIGH AS 104 DEGREES. AS A FRONTAL BOUNDARY APPROACHES THE REGION...THERE IS A SLIGHT RISK FOR SCATTERED THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WINDS FOR THURSDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ066-073>075-080-KYZ089>100-OHZ061-070>072-077>082-088-101745- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- MONTGOMERY-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 140 PM EDT THU AUG 9 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. TEMPERATURES ARE FORECAST TO APPROACH THE UPPER 90S TODAY WITH HEAT INDICES AS HIGH AS 108 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Aug 9, 6:52 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
652 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 7 ESE GREENVILLE 40.06N 84.50W
08/09/2007 E65.00 MPH DARKE OH TRAINED SPOTTER
ESTIMATED WIND GUST TO 65 MPH WITH NUMEROUS TREE LIMBS
DOWN. PEA SIZE HAIL ALSO REPORTED.
0641 PM HAIL 4 SW RICHMOND 39.79N 84.94W
08/09/2007 E1.00 INCH WAYNE IN PUBLIC
&&
HATZOSLocal storm report, Aug 9, 6:58 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
658 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG RICHMOND 39.83N 84.89W
08/09/2007 WAYNE IN EMERGENCY MNGR
TWO TREES BLOWN DOWN IN SOUTH RICHMOND. POWER LINES ALSO
DOWN.
&&
SFHLocal storm report, Aug 9, 6:59 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 SW MOUNT STERLING 39.71N 83.28W
08/09/2007 MADISON OH TRAINED SPOTTER
MANY CROPS BENT OVER BY STRONG WINDS. FLAGPOLES WERE ALSO
BLOWN DOWN.
&&
HATZOSLocal storm report, Aug 9, 7:20 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL WASHINGTON COURT HOUSE 39.54N 83.43W
08/09/2007 E0.75 INCH FAYETTE OH TRAINED SPOTTER
&&
HATZOSLocal storm report, Aug 9, 7:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL LOGAN 39.54N 82.40W
08/09/2007 E0.75 INCH HOCKING OH PUBLIC
&&
HATZOSLocal storm report, Aug 9, 8:16 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG DARBYVILLE 39.70N 83.11W
08/09/2007 PICKAWAY OH LAW ENFORCEMENT
CENTRAL AND EASTERN COUNTYWIDE WIND DAMAGE DUE TO
NUMEROUS TREES AND POWER LINES DOWNED.
&&
SAMThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:33 PM EDT | Severe Thunderstorm Warning | ILN | Grant | 42 min |
| Aug 9, 9:14 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Pendleton | 19 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.